Flood, Sullivan
- When
- November 24, 2:40 AM EST to November 29, 1:00 PM EST
- Where
- Sullivan forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.089, -87.415 (the zone’s center; the record gives no point)
1 to 2 inches of rain fell on the 23th and 24th as well as the 18th causing minor lowland flooding along parts of the lower Wabash River.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
1 to 2 inches of rain fell on the 23th and 24th as well as the 18th causing minor lowland flooding along parts of the lower Wabash River. The river crested about a foot higher than the previous minor flood only days earlier.Location: FS: Crest: Date of Crest:Montezuma 16 16.9 11/25/03Terre Haute 14 15.0 11/25/03Hutsonville 16 17.5 11/27/03Riverton 15 16.1 11/27/03
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Nov 23, 2:40 PM EST, 12 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 240 PM EST SUN NOV 23 2003 .DISCUSSION...PROGRESSIVE WX PTN XPCTD FOR THE NEXT FEW DAYS AS STG SYS CURRENTLY OVR THE NRN MIDWEST LIFTS NEWD INTO CANADA BY MON NIGHT...LEAVING RELATIVELY ZONAL FLOW ACRS THE AREA. AT THE SFC...CDFNT WL PASS THRU THE CWA THIS EVEN...WITH HIGH PRESSURE BLDG IN ITS WAKE. FCST FOCUS CENTERS ON POPS WITH PASSAGE OF FNT AND UPPR SYS AND TEMPS. IN THE NR TERM...CDFNT ABOUT HALF WAY THRU IL WITH ASSOCIATED RAIN SHIELD KNOCKING ON THE DOOR OF THE WRN BORDER COUNTIES. FROPA LOOKS TO BE IN THE 23Z-07Z TIME FRAME. WL GO WITH HI POPS TONIGHT WITH FROPA. INSTABILITY AT BOTH THE SFC AND ALOFT BARELY MARGINAL FOR TSTM ACTVTY...SO SOME ISOLD LIGHTNING STRIKES PSBL...BUT NOT XPCTG MUCH MORE THAN THAT. STG CAA SHOULD SHUT OFF PCPN LT TONIGHT...BUT PROGGED THICKNESSES SUGGEST PCPN MAY CHANGE OVR TO SNOW FOR AN HR OR TWO BEFORE IT ENDS. NO ACCUMUATIONS XPCTD AT THIS PT. IN THE LTR PDS...WL KEEP SOME FLURRIES IN THE FCST THRU EARLY AFT ON MON UNTIL UPPR TROF PASSES THRU. WL HIT THE POPS A LTL HARDER IN THE ERN ZONES DURG THE MORN...AS THERE COULD STILL BE SOME LINGERING LT PCPN THERE. OTHERWISE...IMPROVG CONDS XPCTD MON NIGHT AND TUES WITH HI PRES BLDG IN. TEMP FCST WL BE TRICKY IN THE EARLY PDS WITH STG FNT MOVG THRU. BASED ON LO LVL THICKNESSES AND UPSTREAM READINGS BEHIND FNT...APPEARS MOST AREAS WL BE IN THE 25-30 DEG RANGE BY THE MID MORNG HRS ON MON...WITH LTL RECOVERY DURG THE DAY. FOR MON NIGHT AND TUES...NGM MOS GUIDANCE LOOKS A LTL WARM. WL LOWER THE GUIDANCE 3-5 DEGS IN THE LTR PDS. && .IND WATCHES/WARNINGS/ADVISORIES...NONE && JAS
INZ021-028>031-035>049-051>057-060>065-067>072-241015- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1105 PM EST SUN NOV 23 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...OVERNIGHT SNOW OR SLEET MAY MIX IN WITH THE RAIN BEFORE THE PRECIPITATION ENDS OVERNIGHT...BUT NO ACCUMULATION IS EXPECTED. WINDS WILL GUST TO AROUND 30 MPH...AND WIND CHILLS BY SUNRISE WILL BE IN THE TEENS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WIND CHILLS ON MONDAY WILL BE IN THE TEENS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL... HTTP://WWW.CRH.NOAA.GOV/IND (ALL LOWER CASE)
The national radar mosaic for the moment the first event began.
4 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2003Every state in 2003This day in weather historyWarnings in Indiana, November 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5335567, 5335564, 5335565, 5335566.